Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 31, 2012, 8:21 PM CDT for Lafayette Parish, Louisiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 8:21 PM CDT (01:21 UTC)
- Expired
- May 31, 2012, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
County Lafayette Parish, LA
The radar
The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:30 PM CDT | HAIL 0.25 | Scott, LA | PEA SIZED HAIL REPORTED IN SCOTT VIA TWITTER |
| May 31, 8:32 PM CDT | HAIL 0.5 | Lafayette, LA | PEA TO MARBLE SIZED HAIL REPORTED AT AMBASSADOR CAFFREY AND IH10 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
931
WWUS84 KLCH 010121
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT THU MAY 31 2012
LAZ044-053-010215-
LAFAYETTE LA-IBERIA LA-
821 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE AND IBERIA PARISHES
UNTIL 915 PM CDT...
AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF SCOTT...MOVING EAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SCOTT BY 830 PM...
CARENCRO BY 840 PM...
LAFAYETTE BY 850 PM...
BROUSSARD AND YOUNGSVILLE BY 915 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3001 9198 3003 9196 3007 9206 3013 9209
3011 9213 3020 9225 3022 9224 3024 9218
3031 9213 3031 9195 3028 9195 3026 9197
3023 9194 3019 9198 3018 9192 3015 9191
3008 9195 3006 9190 2998 9194
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 31, 6:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 31, 6:13 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 PM CDT THU MAY 31 2012 .DISCUSSION... 00Z TAF ISSUANCE. && .AVIATION... SHRA/TSRA NOW WELL SOUTH AND EAST OF THE REGION...WITH ONLY SCT MID LEVEL DEBRIS CLOUDS LEFT ACROSS THE REGION. WITH THE RAINFALL TODAY...ADDITIONAL GROUND MOISTURE COMBINED WITH THE L&V WINDS AND MOSTLY CLEAR SKIES WILL LEAD TO PATCHY BR LATER THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THUS...MVFR VSBY POSSIBLE BETWEEN 04-08Z AT AEX...AND 08-12Z FOR BPT/LCH/LFT/ARA. THE ENDING TIME WILL BE DEPENDENT ON THE ARRIVAL OF THE LOWER DEWPTS WITH THE FROPA AT AEX...EXPECTING THIS BETWEEN 06-08Z. FURTHER SOUTH...NOT LIKELY TO SEE THESE LOWER DEWPTS UNTIL 12Z. BY 15Z FRI...N WINDS 8-10 KTS EXPECTED AT ALL TERMINALS...WITH VFR CONDITIONS. DML && .PREV DISCUSSION... /ISSUED 348 PM CDT THU MAY 31 2012/ DISCUSSION... CURRENT SFC ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER THE MO BOOTHEEL WITH A TRAILING COLD FRONT EXTENDING SWWD THROUGH NWRN LA TO CNTL TX. WATER VAPOR IMAGERY SHOWS A SHORTWAVE CROSSING THE FORECAST AREA ATTM...AND CONVECTION ASSOCIATED WITH IT HAS NOW MOVED EAST OF THE FORECAST AREA WITH JUST A LITTLE TRAILING STRATIFORM RAIN OVER THE ATCHAFALAYA BASIN. ANOTHER ROUND OF CONVECTION ASSOCIATED WITH AN OUTFLOW BOUNDARY MOVING OFF THE CNTL TX COAST ATTM AND SHOULD REMAIN OUTSIDE THE CWA COASTAL WATERS. BULK OF THIS RAIN EVENT SHOULD BE OVER ALTHOUGH HAVE MAINTAINED CHANCE POPS AREAWIDE FOR THIS EVENING SHOULD IN CASE AIRMASS CAN RE-DESTABILIZE PRIOR TO FRONTAL PASSAGE LATER TONIGHT. BY 12Z FRONT IS PROGGED TO BE LOCATED IN THE COASTAL WATERS TO VERMILION BAY SO HIGHEST POPS FOR THE OVERNIGHT WILL BE OVER LOWER ACADIANA TO ACCOUNT. WITH THE FRONT POSSIBLY DRIFTING BACK NWD DURING THE DAY TOMORROW...AND POSSIBLY ACCOMPANIED BY SUFFICIENT LINGERING LOW- LEVEL MOISTURE...HAVE MAINTAINED SLIGHT CHANCE POPS AREAWIDE FOR TOMORROW. FOR THE WEEKEND INTO MONDAY WEAK RIDGING ALOFT BUILDS OVER THE FORECAST AREA AND LOOKS TO PROVIDE ENOUGH CAPPING TO SHUT OFF ANY POTENTIAL CONVECTION. BY MID-WEEK THE RIDGE IS PROGGED TO DRIFT BACK TO THE WEST WHILE TROFFING DEEPENS OVER THE EAST COAST. MEANWHILE A NICE SLUG OF MOISTURE IS PROGGED TO MOVE NWD FROM THE GULF. COMBO OF THESE FEATURES WITH DIURNAL SEA BREEZE DEVELOPMENT SHOULD ALLOW FOR WIDELY SCATTERED TO SCATTERED AFTERNOON CONVECTIVE DEVELOPMENT FOR THE REMAINDER OF THE FORECAST PERIOD. MARINE... WINDS WILL BRIEFLY TURN NWRLY BEHIND THE FRONT LATE TONIGHT OR TOMORROW MORNING AND LINGER INTO THE AFTERNOON BEFORE RETURNING TO A MORE ONSHORE DIRECTION AS THE FRONT DRIFTS BACK NWD. BEYOND THAT HIGH PRESSURE RE-ESTABLISHING OVER THE GULF WILL MAINTAIN A MAINLY LIGHT SRLY FLOW FOR THE REMAINDER OF THE PERIOD. NO FLAGS ANTICIPATED ATTM. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 87 68 89 72 / 40 20 10 10 10 KBPT 72 87 70 89 73 / 30 20 10 10 10 KAEX 67 85 62 90 68 / 50 20 10 10 10 KLFT 72 87 65 89 71 / 50 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 31, 4:46 AM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 446 AM CDT THU MAY 31 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING AND MOVING ACROSS THE AREA LATE THURSDAY INTO THURSDAY NIGHT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS. WITH AMPLE INSTABILITY AND SHEAR IN PLACE... A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE STORM PREDICTION CENTER HAS THE AREA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...PRIMARILY ALONG AND NORTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-011000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL ADVANCE INTO THE NEAR COASTAL WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Local storm report, May 31, 2:24 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM LIGHTNING 1 SE EUNICE 30.48N 92.41W
05/31/2012 ST. LANDRY LA BROADCAST MEDIA
MEDIA REPORTED THAT LIGHTNING STRUCK A HOUSE ON
PERCHVILLE RD JUST OUTSIDE OF EUNICE LA STARTING A FIRE.
NO REPORTED INJURIES.
&&
RDEALLocal storm report, May 31, 2:26 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM LIGHTNING 1 SE EUNICE 30.48N 92.41W
05/31/2012 ST. LANDRY LA BROADCAST MEDIA
MEDIA REPORTED THAT LIGHTNING STRUCK A HOUSE ON
PERCHVILLE RD JUST OUTSIDE OF EUNICE LA STARTING A FIRE
ENGULFING THE HOUSE IN FLAMES. NO REPORTED INJURIES.
&&
RDEALLocal storm report, May 31, 2:54 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
254 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FUNNEL CLOUD KOUNTZE 30.37N 94.32W
05/31/2012 HARDIN TX LAW ENFORCEMENT
HARDIN COUNTY SHERIFF CALLED TO REPORT A FUNNEL CLOUD
OVER THE COURT HOUSE.
1103 AM HAIL 3 E SOUR LAKE 30.14N 94.35W
05/31/2012 E0.25 INCH HARDIN TX PUBLIC
PEA SIZED HAIL REPORTED AT PINEWOOD ESTATES NEAR SOUR
LAKE TX.
1118 AM TSTM WND GST 4 WNW ORANGE 30.12N 93.82W
05/31/2012 U0.00 MPH ORANGE TX PUBLIC
PUBLIC REPORTED A TORNADO AT THE INTERSECTION OF I10 AND
HWY62
1122 AM TSTM WND GST DEQUINCY 30.45N 93.44W
05/31/2012 E55.00 MPH CALCASIEU LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED WIND GUSTING 45 TO 55 AND
POWER OUTAGES IN DEQUINCY.
1125 AM TSTM WND DMG SINGER 30.65N 93.41W
05/31/2012 BEAUREGARD LA LAW ENFORCEMENT
SHERIFF REPORTS TREE DOWN IN SINGER AND PEA SIZED HAIL
JUST TO THE SOUTH OF SINGER
1130 AM TSTM WND GST ANACOCO 31.26N 93.34W
05/31/2012 E0.00 MPH VERNON LA LAW ENFORCEMENT
VERNON PARISH SHERIFF RELAYED A PUBLIC REPORT OF A
POSSIBLE TORNADO TOUCHDOWN IN ANACOCO LA.
1140 AM FUNNEL CLOUD SINGER 30.65N 93.41W
05/31/2012 BEAUREGARD LA PUBLIC
PUBLIC REPORTED SEEING MULIPLE SMALL FUNNEL CLOUDS NOT
TOUCHING THE GROUND
1155 AM TSTM WND DMG 2 N DEQUINCY 30.48N 93.44W
05/31/2012 CALCASIEU LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED THAT A PINE TREE IS DOWN
ON A POWER LINE JUST NORTH OF DEQUINCY LA
1222 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
05/31/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES POLICE RELAYED REPORT OF MULTIPLE TREES DOWN ON
CARS IN ALEXANDRIA
1223 PM TSTM WND DMG PINE PRAIRIE 30.78N 92.42W
05/31/2012 EVANGELINE LA EMERGENCY MNGR
MULTIPLE TREES DOWN IN EVANGELINE PARISH ALONG HWY 104..
HWY 106... 29 SOUTH...BEAVER RD...OAKDALE RD
1224 PM FUNNEL CLOUD 3 W MAMOU 30.63N 92.47W
05/31/2012 EVANGELINE LA LAW ENFORCEMENT
SHERIFF RELAYED PUBLIC REPORT OF A FUNNEL CLOUD WEST OF
MAMOU ON HWY 104
1224 PM FUNNEL CLOUD 2 W MAMOU 30.63N 92.45W
05/31/2012 EVANGELINE LA BROADCAST MEDIA
LOCAL MEDIA RELAYED PUBLIC REPORT OF FUNNEL CLOUD IN THE
MAMOU AREA.
1252 PM FUNNEL CLOUD CHATAIGNIER 30.57N 92.32W
05/31/2012 EVANGELINE LA PUBLIC
PUBLIC REPORTED SEEING A FUNNEL CLOUD
1254 PM TSTM WND DMG BEAVER 30.80N 92.57W
05/31/2012 EVANGELINE LA LAW ENFORCEMENT
SHERIFF REPORTING MULTIPLE TREES DOWN AND POWER LINES
ALONG HWY 10
0108 PM HAIL LAFAYETTE 30.22N 92.03W
05/31/2012 E0.25 INCH LAFAYETTE LA BROADCAST MEDIA
MEDIA RELAYED PUBLIC REPORTS OF PEA SIZED HAIL IN
LAFAYETTE
0108 PM TSTM WND DMG OPELOUSAS 30.52N 92.08W
05/31/2012 ST. LANDRY LA LAW ENFORCEMENT
*** 1 INJ *** A TREE FELL ON A HOUSE ON VINCENT ST IN
OPELOUSAS. ALONG WITH REPORT THERE ARE REPORTS OF PEA
SIZED HAIL
0121 PM TSTM WND DMG EUNICE 30.49N 92.42W
05/31/2012 ST. LANDRY LA BROADCAST MEDIA
REPORT OF A TREE LEANING ON POWER LINES AT THE
INTERSECTION OF ELM ST AND S. 3RD ST.
0121 PM LIGHTNING 1 SE EUNICE 30.48N 92.41W
05/31/2012 ST. LANDRY LA BROADCAST MEDIA
MEDIA REPORTED THAT LIGHTNING STRUCK A HOUSE ON
PERCHVILLE RD JUST OUTSIDE OF EUNICE LA STARTING A FIRE
ENGULFING THE HOUSE IN FLAMES. NO REPORTED INJURIES.
&&
RDEALSpecial weather statement, May 31, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT THU MAY 31 2012
LAZ044-053-010215-
LAFAYETTE LA-IBERIA LA-
821 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE AND IBERIA PARISHES
UNTIL 915 PM CDT...
AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF SCOTT...MOVING EAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SCOTT BY 830 PM...
CARENCRO BY 840 PM...
LAFAYETTE BY 850 PM...
BROUSSARD AND YOUNGSVILLE BY 915 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3001 9198 3003 9196 3007 9206 3013 9209
3011 9213 3020 9225 3022 9224 3024 9218
3031 9213 3031 9195 3028 9195 3026 9197
3023 9194 3019 9198 3018 9192 3015 9191
3008 9195 3006 9190 2998 9194
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:26 AM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 1, 3:26 AM CDT | Special Marine Warning | LCH | 64 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.